Alert archive / Georgia / Flash Flood Warnings in 1998
Flash Flood Warning 63, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Oct 4, 1998, 4:57 PM EDT for Charlton County, Ware County, Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 1998, 4:57 PM EDT (20:57 UTC)
- Expired
- Oct 4, 1998, 10:50 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Charlton County, GA, Ware County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 042057 FFWJAX GAC049-299-050250- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 457 PM EDT SUN OCT 4 1998 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * FLOOD WARNING FOR... SOUTHERN WARE COUNTY COUNTY IN SOUTHERN GEORGIA SOUTHWESTERN CHARLTON COUNTY COUNTY IN SOUTHEASTERN GEORGIA * UNTIL 1050 PM EDT * AT 450 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES IN THE PAST THREE HOURS. THESE HEAVY RAINFALL AMOUNTS HAVE BEEN MAINLY CONFINED TO THE OKEFENOKEE NATIONAL WILDERNESS AREA FROM MONIAC TO THE THE SUWANNEE CANAL RECREATION AREA TO THE STEPHEN FOSTER STATE PARK TO MONIAC. ALTHOUGH RAINFALL IS BEGINNING TO TAPER OFF...AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS POSSIBLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. AREA RESIDENTS SHOULD MONITOR FLOOD CONDITIONS... AND BE PREPARED TO MOVE TO HIGHER GROUND... SHOULD FLOOD WATERS THREATEN. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. STAY TUNED TO NOAA WEATHER RADIO...RADIO OR TELEVISION FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. MOBBS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 3:00 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Oct 4, 3:00 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT SUN OCT 04 1998 REMNANTS OF WARM FRONT OVER EXTREME SE GA TRIGGERING SCATTERED THUNDERSTORM ACTVY THERE ATTM. WILL SEE SCATTERED THUNDERSTORM IN SE GA THIS EVE WITH A FEW SPOTS RECEIVING OVER 2 INCHES. HAVE COVERED THIS IN THE NOWCAST. AS UPPER LEVEL TROUGH AMPLIFIES IN THE CENTRAL U.S. NEXT 24 TO 48 HOURS WEAK RIDGING ALOFT WILL CONTINUE OVER THE AREA WITH A SE LOW LEVEL FLOW. EXPECT WIDLEY SCATTERED MAINLY LATE AM AND EARLY PM SHOWERS/TSMS. PRELIM CCF SSI BB 074/086 074/085 08322 JAX BB 072/087 072/087 08222 GNV BB 070/088 070/088 08122 PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 9:21 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 49 min |
Nearby
Flash Flood Warnings in Georgia, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.